Diabetes & Me


#1

I have been a Type 2 diabetic for about 10 years now. My medication started with:

  • Metformin 500mg, one morning and one at night and
  • Diamicron MR (Gliclazide Mr) 30mg, one every morning.



    About 3 years ago my family doctor decided to change my medication and put me on insulin,
  • Novomix 30 Insulin Pen (insulin aspart prot) 90 units morning and 90
    units night * and also continue taking the Metformin 500mg, one morning
    and one at night
  • and Diamicron MR (Gliclazide Mr) 30mg, one every morning as per usual.



    Then about 8 months ago my family doctor (now retired ) sent me to an Endocrinologist and he changed my medication again to:
  • Metformin 500 mg 1 morning and 1 night
  • completely stop taking the Diamicron MR
  • Novorapid Flexpen (insulin aspart rys) 36 units morning, 36 units lunch, 36 units dinner.
  • Lantus 100iu/ml (insulin glargine rbe) 60 units morning and 80 units night.



    On my second visit, the Endo changed the Novorapid to 36 units morning,
    36 units lunch, 40 units dinner and changed the Lantus to the new
    Lantus Solostar Pen 80 units morning and 80 units at night.



    Now I saw him again about 3-4 weeks ago and as my morning BGL readings
    are not getting lower but higher he asked me to up my Lantus to 90
    units morning and 90 units night for one week and if there is no
    improvement to up it again to 100 units morning and 100 units at night.



    As there was no improvement I’m taking 100 units morning & 100 at night.



    I also saw the diabetes educator about 1 week ago as a follow up to the
    Endo visit and she asked me to measure my BGL at 3am every morning just
    to see if I get hypos during the night. She thinks that’s the reason
    the the high morning readings.



    All of a sudden diabetes seems to have taken over my life! The weight is piling on and depression is setting in.



    I HATE DIABETES, I HATE HAVING TO CONSTANTLY MONITOR MY BGL READINGS AND I HATE INSULIN!!

#2

Hang in there, diabetes is trial and error it seems like a lot of times. Are you going to low at night? I was and what my dr did was reduce my lantus at bedtime and that has prevented the low in the middle of the night and then I take a bigger dose at breakfast, that has kept me stable in the mornings with fasting bs’s in the 100’s instead of 2-300’s and also helps me stay more stable during the day as well.


#3

Hi Cody, thanks for the support.
I was meant to start testing at night to see if it gets low but my softclix pen broke, I received a new one a few days ago so now I can start measuring it


#4

hey loren it me cathy… I hate diabetes to… remember one day at a time… one moment at a time if not one breath at a time… most of all remember you are living with diabetes. try hard not to have diabetes take over your life!!! you a dawn phen. it is what some diabetic. have… it starts to happen in a person body about 3 am… the body wakes up. the liver starts to dump sugar into the blood stream… a normal person has enough insulin to handle it … we do not…so when we wake up our sugar level is already way to high… it is nothning you did to wrong to cause this t o happen… it is your liver doing this… look up dawn phen. on the computer… you will find more information… that may be why the doctor is asking you to take a bs in the early morning to see if this is happening…diabetes is very hard…no matter how long you have it… sometimes I dream for a day without it… even on a pump… that is my dream… would that be wonderful… one day at a time…
peace


#5

It’s true Cathy, we have to take it one day at a time.
I’ve been on anti depressants now for about 5 weeks or so and I don’t feel as bad, I think they are helping me to cope a little better.
I’ve read about the Dawn Phenomenon and have been measuring my BG level at 3am and some mornings it is well below what it should be, but not all the time.
It would be wonderful to not have diabetes! Let’s hope that day comes soon. :slight_smile:
Thanks for your encouragement!


#6

I also am on an anti depressive… because it can go hand in hand with diabetes… the anti depressive also helps with the chronic pain that I have… I am also on three other pain killers… I still have severe pain on a daily basis…many times… all i have is just breathing to get through it… I love your picture of the kitty.